24-10-2018 05:39 PM
07-10-2018 12:29 PM
hi Wombat Woo must admit I sometimes have trouble getting to sleep but not every night, trouble is I sometimes think I blame everything on Anastrozole but pretty sure the headache because it's pretty much constant is a se, might try changing to night time anything is worth a try, thank you for your reply xxx
07-10-2018 11:57 AM
07-10-2018 11:40 AM
5 weeks of taking Anastrozole, thought I was doing really well only minimal side effects, slight headache hot flushes then last night I had a mother of all headaches felt sick, still feel the same today plus very tearful, trouble is don't really know if it is side effects or not but no painkillers will touch it. has anyone found out wether taking at a different time of the day helps? I take mine in the morning. have also been prescribed Alendronic Acid to take once a week anyone had se's from this, not taken it yet in case it makes matters worse.
27-09-2018 03:38 PM
Thank you Gaylene for your reply; that's very interesting.
On 15 Oct, I have an appointment with the Surgical Outpatient Breast Clinic (arranged by my BCN) to discuss this further, so I shall take a list of questions, particularly about the pharmacology of the different drugs.
I am sure you're correct that all the hormone blockers have side effects. As oestrogen is so fundamental to brain activity, absence of it is bound to have repercussions, even if patients don't react to the drug itself. I was put on Letrozole first by the medical oncologist, but developed a nasty rash after three weeks. The clinical oncologist identified it as being caused by the Letrozole, so prescribed Anastrozole instead. After 9 1/2 weeks, the SEs which have developed appear to relate to oestrogen depletion as much as the drug itself.
It seems, from experience of being treated for depression, that I am particularly sensitive to dopamine levels. I am prescribed a drug, in the long term, that slightly enhances dopamine in the brain and helps keep the depression (and other associated symptoms, including fatigue) under control. Unfortunately, my current symptoms are suspiciously similar to those from before being put on the dopamine agonist (which I am still taking at the normal dose).
My GP is very sympathetic and agrees quality of life is most important. I've a ghastly feeling I'll be put on Tamoxifen as it has a different mechanism, but we shall just have to see.
27-09-2018 02:53 PM
I had all of your symptoms while on Anstrozole for 15 months. I was switched to Letrozole 6 months ago and while I still hurt all over and " Slower cogition; like thinking through pea soup." (love this), it doesn't seem to be quite as bad. I don't think there is any hormone blocker that does not have some side effects.
27-09-2018 02:49 PM
I can't remember how long I took the Anastrozle before I had all the nasty symptoms. In fact, I was blaming everything on Fibro, RA, in fact my GP doctor ordered tests to see if I had any of those (I did not). I was on it for 15 months before I was switched to Letrozole, and while I'm not symptom free by any means, the pains lessened somewhat.
27-09-2018 08:43 AM
By this Monday I had been on Anastrozole for 9 1/2 weeks. Over the last two weeks, I've gradually been feeling worse and worse.
Having spoken to my BCN on Monday morning, I've stopped taking Anastrozole as I'm feeling so ill in a difficult-to-define way. I'm sure it is mainly constitutional. I'm seeing my GP today.
My BCN has arranged an appointment for me to see specialists in the follow-up breast clinic on 15 Oct. The BCN thought my symptoms need attending to and that it is likely I'll be taken off Anastrozole for about 7 weeks to establish what the 'baseline' is. She emphasised that, in my case, hormone therapy is a preventative measure to lower the risk of cancer returning; it is not a treatment directed at an existing problem, and that quality of life is the most important thing to consider.
My own symptoms are:
• Joint and muscle pain especially first thing in the morning, particularly my left shoulder and upper arm (axillary node clearance on left side) and pain in my left wrist (which I seriously fractured in May 2017). Also, my right wrist, which is arthritic. These earlier injuries had settled down, but existing weaknesses seem to have been made worse by (I suspect) depletion of oestrogen.
• Increased fatigue (I have a certain level of chronic fatigue anyway which has been made worse).
• Mood changes, including depression and extreme irritability similar to that of PMT and the menopause. In other words, effects similar to anything related to hormonal disturbance as opposed to environmental factors.
• Slower cogition; like thinking through pea soup.
• Slight metallic taste in mouth, or even lack of taste.
• Loss of interest in food, but no weight loss, in fact slight increase.
I have not had chemo so that cannot be blamed for any of these symptoms. I'm mot taking any other medications that could be blamed either.
I much admire those of you who persevere for 5 years on this stuff, but I can't see myself being able to do that.
27-09-2018 07:28 AM
Hi everyone. I have been taking Letroxole for 3 years, since my lumpectomy in 2015. I recently saw my oncologist and told him I thought my Thyroxine might need adjusting (I suffer from hypothroidism ). He suggested it was the Letrozole causing me to feel achey and "under the weather", and changed my meds to Anastrozole. I'very been on it for just 2 weeks and I feel really poorly. I've had a bad cough, breathing problems, dizziness, upset tummy and headache. My lovely GP can find nothing wrong so we are assuming it must be the Anastrozole. Did anyone else feel really ill when first taking it? How long did the initial symptoms last?
17-09-2018 03:45 AM
There are other hormone blockers available and you can ask your doctor to switch you to one. I was switched to Letrozole after a year on Anastrozole when I just couldn't handle the pain anymore and I can tell a big difference. I still have body aches but since I'm 74 years old, that's to be expected. You don't have to suffer, talk to your doctor and tell him/her that you want on another med. Good Luck!
17-09-2018 03:39 AM
Thank you so much for your post especially since I have been experiencing for quite some time EXTREMELY bad leg pains that I can't no longer handle. I have been trying to figure out if this throbbing pain along with stiffness in both legs are the result of anastroze or arthritis (primary care provider seems to think it is). On his recommendation, I am scheduled to see an Orthopedic this week. I have been on this med for nearly 6 years and my medical occologist is suggesting that I remain on it for an additonal 5 years. She says my chance of it returning is about 10 -15% . The pain is excruciating. I don't know what to do.
31-08-2018 04:14 PM
I have been on the Aridimidex for five years - until two weeks ago. Joint pains within a few months, cough within a year, my bones started thinning, depression BUT the very worst of all was the fatigue - by the 3rd year it was becoming horrendous
By Christmas this last year I was begging to come off but didn’t dare. My cancer was diagnosed in 2013 when I was 74 years old. I was 80 this year and felt every year of that 80 years! My breast cancer was 3cms grade 3 / low estrogen responsive but NO node involvement. Had a mastectomy Previously I had had no health issues at all and was fit and active. I have spent the last three years like a semi invalid. I have spent the last three years like a semi invalid.
THE GOOD NEWS i finished taking this dreadful / but life saving pill until just over two weeks ago and in the last two days I realised that I wasn’t feeling that dreadful fatigue - which meant that I could only complete up to 10 minutes housework for example, without feeling heavy and so so tired that I had to sit down. Today I have walked my West highland dog around the park, been shopping and done a little gardening and though I feel tired it’s NOT fatigue, The aching joints seem to be getting better also. So - it is very early days but I just felt I had to give you ladies some encouragement to stay on least five years. There is life afterwards!
Thinking of you. 😘😘
24-08-2018 12:34 PM
23-08-2018 12:05 PM
Hi, i have been taking Anastrozole for 2 years and had terrible pains in joints of arms. Someone suggested that i take Mannatech (Bounceback). I have been ordering it from America. I was told that it will take a while for tablets to kick in and roundabout 3 months into taking the tablets I decided not to take it anymore because i was not better. I stopped taking it for a week and realized how fantastic it actually is and immediately started ordering it again. I do not have any aches or pains anymore, and will use this untill i can stop taking Anastrozole ( if ever). The basis of the tablet is Tumeric.
I can recommend this to anyone. Please get back to me with any questions.
From a cold but sunny Cape Town.
22-08-2018 03:00 PM
21-08-2018 02:48 PM
20-08-2018 08:04 PM
20-08-2018 05:29 PM